MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HUBER PLUS 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS HUBER PLUS 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redr3494 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient brought chemotherapy drug home for chemotherapy treatment, the drug was found leak from the connection site between device and connector.Then back to hospital and handle with chemotherapy drug leak sop process.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20ga x 1¿ huber plus safety infusion set.Usage residues were observed throughout the sample.Usage residues were observed throughout the sample and the safety mechanism was engaged.A longitudinally aligned split was observed in the luer adapter.The split occurred between the proximal orifice and the finger tabs.Microscopic inspection of the split revealed a granular fracture surface.Discoloration was in the vicinity of the split.The split appeared to occur along the molding weld line.Inspection of the threads was unremarkable.The split characteristics were consistent with separation of the luer material along the molding weld line; however, attempts to replicate the failure were unsuccessful, suggesting that an additional unidentified factor(s) contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include forceful insertion of a tapered object and environmental factors affecting material properties.A lot history review (lhr) of redr3494 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
HUBER PLUS 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9729790
Report Number3006260740-2020-00568
Device Sequence Number16679207
Product Code FPA
UDI-Device Identifier00801741065552
UDI-Public(01)00801741065552
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number012001
Device Lot NumberREDR3494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1